MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5990011
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during laparoscopic ventral hernia repair procedure, the ventralight st w/ echo 2 mesh was used.It was reported that the surgeon hydrated the mesh for 1-3 seconds and rolled with the ps on the outside of the mesh instead of keeping it on the inside.It was reported that the surgeon pushed the mesh through the trocar into the abdomen and found that the ps came off from the mesh.It was reported that all the ps and the mesh were removed from the patient's body.The procedure was completed with a new mesh.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, while deploying the ventralight st w/ echo 2 down a 10mm trocar with the ps frame rolled towards the outside the ps frame detached.A visual examination of the sample was performed finding there is a significant tear in the middle potion of the mesh and the ps is no longer attached.The ps was not returned with the sample.Based on the sample condition and information provided the ps frame detaching when being deployed through the trocar is the result of forces applied while inserting the mesh with the ps frame rolled outward, not inward as prescribed in the ifu.The frame detaching in use with forces applied resulted in the mesh tearing.Per the ifu " start at the bottom and roll the device tightly with the polypropylene side on the outside and bioresorbable barrier and echo 2¿ positioning system frame on the inside.Follow the nitinol frame outward as the mesh is rolled.Take care not to let the hoisting suture become rolled up with the mesh." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17564812
Report Number1213643-2023-00293
Device Sequence Number20499567
Product Code FTL
UDI-Device Identifier00801741130977
UDI-Public(01)00801741130977
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2023
Device Catalogue Number5990011
Device Lot NumberHUHN0160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Initial Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown